Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 25, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Nov 13, 2006, 12:06 PM MST for 5 counties in Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 12:06 PM MST (19:06 UTC)
- Expired
- Nov 13, 2006, 4:36 PM MST
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 71 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 131906 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 106 PM CST MON NOV 13 2006 ...STRONG WINDS THIS AFTERNOON... .A STRONG PRESSURE GRADIENT HAS DEVELOPED OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS IS EXPECTED TO REMAIN IN PLACE AND SHIFT SLIGHTLY EASTWARD TODAY...RESULTING IN A CONTINUATION STRONG SOUTHERLY WINDS. AS OF 1 PM CST (NOON MST) NEBRASKA DEPARTMENT OF ROADS DATA INDICATES THAT SUSTAINED WINDS OF OVER 30 MPH ARE OCCURRING OVER WESTERN CHERRY COUNTY AND EASTERN SHERIDAN COUNTY. A WIND GUST OF 51 MPH WAS REPORTED ALONG HIGHWAY 20 NEAR GORDON. NEZ004-005-023>025-094-140000- /O.NEW.KLBF.WI.Y.0025.061113T1906Z-061114T0000Z/ SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 106 PM CST MON NOV 13 2006 /1206 PM MST MON NOV 13 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SUSTAINED WINDS OF AROUND 30 MPH AND GUSTS TO BETWEEN 45 AND 50 MPH ARE EXPECTED THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
2 follow-up statements
000 WWUS73 KLBF 132132 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CST MON NOV 13 2006 ...STRONG WINDS THIS AFTERNOON... .STRONG SOUTHERLY WINDS WILL CONTINUE OVER PORTIONS OF WESTERN NEBRASKA THROUGH THE EARLY EVENING AS A STORM SYSTEM OVER THE NORTHERN PLAINS CONTINUES TO DEVELOP. NEZ004-005-023>025-094-140000- /O.CON.KLBF.WI.Y.0025.000000T0000Z-061114T0000Z/ SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 332 PM CST MON NOV 13 2006 /232 PM MST MON NOV 13 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SUSTAINED WINDS OF AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWER
000 WWUS73 KLBF 132336 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CST MON NOV 13 2006 NEZ004-005-023>025-094-140045- /O.CAN.KLBF.WI.Y.0025.000000T0000Z-061114T0000Z/ SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE 536 PM CST MON NOV 13 2006 /436 PM MST MON NOV 13 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE WIND ADVISORY. SOUTHERLY AND SOUTHWESTERLY WINDS WILL DECREASE THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. HOWEVER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY. BEHIND THIS FEATURE...STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. PERSONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. $$ CLB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:41 AM MST, 9 hours 25 minutes earlier.
Area forecast discussion, Nov 13, 2:41 AM MST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CST MON NOV 13 2006 .DISCUSSION... TEMPERATURES ARE THE MAIN FOCUS ALONG WITH PRECIP ACCOMPANYING THE NEXT SYSTEM ON TUESDAY. COLD FRONT THAT BROUGHT LIGHT PRECIP YESTERDAY HAS PUSHED WELL EAST OF THE AREA WITH HIGH PRESSURE ACROSS THE CENTRAL ROCKIES. A WEAK TROUGH ALONG THE FRONT RANGE. FURTHER W OVER THE PACIFIC NW IS THE NEXT WEATHER SYSTEM TO INFLUENCE THE HIGH PLAINS. TODAY AND TONIGHT GOING TO BE QUIET WITH HIGH PRESSURE AT THE SURFACE AND INCREASING HIGH CLOUDS FROM THE NORTHWEST. WATER VAPOR IMAGERY SHOWING PLENTY OF MOISTURE HEADING THIS WAY...AND WILL RESULT IN PARTLY TO MOSTLY CLOUDY SKIES LATER TODAY. SOUTHWEST WINDS CRANK UP THIS AFTERNOON...ESPECIALLY ACROSS NORTHWEST NEBRASKA. WILL APPROACH ADVISORY...BUT WITH HIGH CLOUDS ON THE INCREASE...FULL MIXING POTENTIAL NOT TO BE MET. MAY SEE A FEW LOCAL AREAS BRIEFLY GUSTY ON THE HIGH SIDE BUT FOR NOW WILL HOLD OFF ON THE HEADLINE. PROGRESSIVE PATTERN CONTINUES WITH NEXT TROUGH REACHING NORTHWEST NEBRASKA TUESDAY MORNING. MODEL SOUNDINGS HAVE BL REACHING 5-6 DEGREES WHEN START OF LIGHT PRECIP. WONDER IF SOME EVAP COOLING EFFECTS FROM THE FALLING PRECIP TO DROP THAT CLOSER TO 2-4 C. FOR NOW WILL HAVE A MIX OF RAIN AND SNOW IN THE NW IN THE MORNING THEN AS COLD AIR ADVECTION COOLS THINGS OFF FROM WEST TO EAST...WILL EXPAND THE MIX BEFORE DRY AIR AND AN END TO THE PRECIP MOVES IN. DUE TO THE QUICKNESS OF THE FRONT AND GULF CONTINUING TO BE SHUT DOWN...QPF EXPECTED TO BE ON THE LIGHT SIDE AGAIN. 500 MB LOW CUTS OFF OVER THE TENNESSEE RVR VALLEY BY WEDNESDAY AND SLOWS THE SHORT WAVE EXPRESS DOWN. THE TRACK OF THE SHORT WAVES IS ALSO PUSHED NORTH. THUS DRY AND AT OR ABOVE SEASONAL TEMPS IN THE EXTENDED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. MASEK
Hazardous weather outlook, Nov 13, 5:52 AM MST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 652 AM CST MON NOV 13 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-141300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 652 AM CST MON NOV 13 2006 /552 AM MST MON NOV 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.